MAUDE Adverse Event Report: GYRUS ACMI, INC- BARTLETT HIGH SPEED DRILL HAND PIECE AND ATTACHMENTS STERILIZATION TRAY; TRAY, SURGICAL, INSTRUMENT

GYRUS ACMI, INC- BARTLETT HIGH SPEED DRILL HAND PIECE AND ATTACHMENTS STERILIZATION TRAY; TRAY, SURGICAL, INSTRUMENT
Model Number HSDHP200TRAY
Medical Device Problem Code Residue After Decontamination (2325)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the residual water on the device tray cannot drain water properly after cleaning due to too much surface and few holes in the filter basket.It was noted , as a result, water can remain in the screens that can lead to contamination and potential hazards to patients.Therefore, user will use its own trays.It was noted that the subject tray was not even used.The issue found during receipt inspection.There was no patient harm, no user injury reported due to the event.
 
Additional Manufacturer Narrative
The subject device has not returned for evaluation.The cause of the issue is unknown at this time.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record (dhr) was unable to be reviewed for this device however, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Due to the device not being returned, a physical inspection could not be conducted.Product quality assessment determined that water remaining in the tray after sterilization could potentially cause germination which could lead to risk of patient infection if device is exposed/contaminated.Because the reported complaint is a user preference/suggestion and not a true device failure, a root cause cannot be associated with the complaint.Olympus will continue to monitor the field performance of this device.

Brand Name
HIGH SPEED DRILL HAND PIECE AND ATTACHMENTS STERILIZATION TRAY
Common Device Name
TRAY, SURGICAL, INSTRUMENT
Manufacturer (Section D)
GYRUS ACMI, INC- BARTLETT
2925 appling rd
bartlett TN 38133
Manufacturer Contact
todd brill
2925 appling rd
bartlett, TN 38133
5082077661
MDR Report Key15161937
Report Number1037007-2022-00015
Device Sequence Number5463868
Product Code FSM
UDI-Device Identifier00821925035669
UDI-Public00821925035669
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT-FSM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHSDHP200TRAY
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer08/31/2022
Initial Report FDA Received Date08/04/2022
Supplement Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown